Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva- life on hold
Mar 14, 2008

I've just started ART treatment with Sustiva and Kivexa. So far the only problem I have is dizziness and a head that feels like its full of cotton-wool. I cannot function very well at the moment. This is the rare time in the past 4 days where I have been able to concentrate enough to type. I take my meds at 9pm and retire at about 10:30, but the dizziness and complete inability to concentrate is concerning me. I've looked all over the internet looking for good reports from people that these symptoms will go, but as usual I can only seem to read the horror stories.

Do most people find that they feel fine in a couple of weeks? Because my life really is on hold at the moment, my head is just so stale! Hope you can give me some encouragement, I dont really wanna give up on Sustiva just yet. Do many people find after a week that they are getting back to normal?

Response from Dr. Henry

For most patients (> 90%) the central nervous system side effects of Sustiva diminish over the first 1-4 weeks to tolerable levels (indistinguisable from persons not taking Sustiva). For no more than 5-10% those types of problems persist leading to consideration of a change off Sustiva. KH



Previous
Lactic Acedemia and Low Carbon Dioxide
Next
Kind of Embarrasing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement